Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Unprotected intercourse, Urine HCG, bleeding, abdominal cramps. Pregnant?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 158 Questions
Myself and my husband engaged in an unprotected intercourse on 22nd XXXXXXX I tested for Urine hCG using home pregnancy testing kit of sensitivity 25mlIU on 1st July and 4th July - both returned negative. Since a possible pregnancy is undesirable we are concerned. I am unable to provide the exact date of my last
menstrual period due to the following reason:

I had my normal period on 11th May. I took an Ipill (150mg, once) on 20th May after an unprotected intercourse. I experienced bleeding on 23rd May for 5 days. Further on 13th XXXXXXX I felt abdominal cramps but had no bleeding. Thinking that the LMP ocurred on 23rd XXXXXXX we thought it safe to have unprotected intercourse on 22nd XXXXXXX No pills were consumed after that. However I have not had periods since 22nd XXXXXXX Hence I am concerned about an undesired possible pregnancy.

Please advise if there is a possibility of being pregnant. If so what actions do I need to take?
Posted Wed, 25 Apr 2012 in Birth Control
Answered by Dr. Meenakshi Titoria Sahu 3 hours later

Thanks for the query.

If you do not want to conceive, I-pill is not a good contraceptive. It is an emergency contraceptive with high doses of hormones and not to be used as a substitute of regular contraceptive.

After I-pill intake, subsequent cycle becomes irregular, heavy or light flow and it becomes difficult to predict when menses will occur.

Coming to your case, I would advise you to wait for one more week, if no menses then repeat urine pregnancy test. If the test is negative then please see a gynecologist to rule out the causes of the delayed menstruation and to be treated accordingly.

Hope this answers your query. In case of any doubts, I am available for the follow ups.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor